MAUDE Adverse Event Report: ABBOTT VERITY ADX XL VDR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT VERITY ADX XL VDR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5456
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the set screw was missing when the atrial lead was being connected to the device during implant.The device was explanted and replaced to resolve the event and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of device completed manufacturing and shipped without the atrial setscrew in the cavity was not confirmed.Analysis revealed the user was stripping the setscrew inset leaving behind the metal stripped from the setscrew on the bottom and inner side of the septum.The stripped metal from the setscrew is indication the setscrew was present and in place at the start of the procedure.The setscrew cannot be tightened while it is being stripped.The user then forced the wrench down into the setscrew inset still trying to tighten the setscrew which stuck the wrench in the setscrew.When the user pulled the wrench out of the device through the septum the stuck setscrew came out with it.The trail of stripped metal from the setscrew was left on the bottom and inner side of the septum.The user was not aware the setscrew came out of the device stuck to the wrench tip.This problem was caused by the user¿s incorrect use of the torque wrench.

Brand Name
VERITY ADX XL VDR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17200171
Report Number2017865-2023-24227
Device Sequence Number6666667
Product Code DXY
UDI-Device Identifier05414734006910
UDI-Public05414734006910
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number5456
Device Catalogue Number5456
Device Lot NumberP000169001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown